Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

My Mom has advanced Alzheimers and her Physician's Assistant prescribed

User rating for this question
Excellent
Answered by

Neurologist
Practicing since : 2006
Answered : 1891 Questions
Question
My Mom has advanced Alzheimers and her Physician's Assistant prescribed Sertaline HCL 100 mg PM. However since she has been on this drug she is getting out of control. Her mood swings are instantaneous and pronounced. I am not sure she should be on this Medication. She is now, along with my Dad spending the winter with me and it is very difficult to determine how to best deal with her mood swings. She goes from very loving and sweet to combative, verbally abusive and confused. Any thoughts:
Posted Mon, 4 Dec 2017 in Alzheimer's
 
 
Answered by Dr. Neeraj Kumar 36 minutes later
Brief Answer:
Decrease or stop sertraline

Detailed Answer:
Hello,
I have gone through your question and understand your concern.
Behavioral changes are part of advanced Alzheimer's disease. These patients are sensitive to sertraline.
Also the medication aggravates the behavioral abnormalities.
You can either decrease the dose or stop it.
Hope you found the answer helpful.
Do get back to me for further information.
Regards
Dr N Kumar
Neurologist
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor